i ve been taking lithium since 2003 and since that time i ve been with diarrhea. Some times it comes, sometimes not but it is always with me.May lithium causes diarrhea that lasts a long time? What can i do to turn this fact less common? i made a post in a forum and many patients told me they had this kind of effect for a long time. By the way , i never had sexual intercourse without condoms.
Diarrhea could be one of the side effects of using lithium. You can visit your psychiatrist and request to reduce the dose. Chronic diarrhea is also a n indication of possible HIV-infection. Therefore, you can consider asking for an HIV-test, too.
This response is to the Dr. Why did you tell this patient that HIV infection can cause diarrhea after he made it clear he practices safe sex? There are many illnesses that cause diarrhea, but you focused on that one. Seems odd.
I also take lithium and am experiencing chronic diarrhea. I am checking with my dr. next week. Thanks.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Bipolar Disorder , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.